Yani Pehova

About me

I am currently an EPSRC Postdoctoral Research Fellow at the London School of Economics. My project is called "Substructures in large graphs and hypergraphs".

Previously, I was a researcher at SW7 Group in London, working on problems from machine learning, statistics, and optimisation applied to tech and finance.

Before that, I obtained my PhD from the University of Warwick under the supervision of Prof Daniel Král'.

Before that, I did Parts I-III of the Mathematical Tripos at Murray Edwards College, University of Cambridge. 

You can find a copy of my CV here.


My interests lie mainly in the area of extremal combinatorics. In the past I have looked at ways to decompose the edge set of a given graph into small or sparse subgraphs, limits of combinatorial objects and their applications to extremal problems, and graph tilings in various settings. 

Organised events

I am co-organising the London Colloquia in Combinatorics, which will take place on 8 May 2024 at UCL and 9 May 2023 at LSE. I was involved in organising the previous edition as well.

I co-organised the LSE Workshop in Extremal and Probabilistic Combinatorics, which took place 12-16 Dec 2022 at LSE.

I co-organised Young Researchers in Combinatorics which took place in July 2022 at ICMS, University of Edinburgh. 


C. Bowtell, P. Morris, Y. Pehova, K. Staden. Universality for transversal Hamilton cycles. (submitted) arXiv:2310.04138

Y. Pehova, K. Petrova. Minimum vertex degree conditions for loose spanning trees in 3-graphs. J. Comb. Theory, Ser. B (to appear) arXiv:2301.09630

R. Montgomery, A. Muyesser, Y. Pehova. Transversal factors and spanning trees. Adv. Comb. (2022) arXiv:2107.04629

T.F.N. Chan, D. Kráľ, J. Noel, Y. Pehova, M. Sharifzadeh, J. Volec. Characterization of quasirandom permutations by a pattern sum. Random Structures Algorithms 57 (2020), no. 4, 920–939. arXiv:1909.11027

A. Liebenau, Y. Pehova. An approximate version of Jackson's conjecture. Combin. Probab. Comput. 29 (2020), no. 6, pp. 886–899. arXiv:1907.08479

A. Blumenthal, B. Lidický, Y. Pehova, F. Pfender, O. Pikhurko, J. Volec. Sharp bounds for decomposing graphs into edges and triangles. Combin. Probab. Comput. 30 (2020), no. 2, pp. 271287. arXiv:1909.11371

R. Nenadov, Y. Pehova. On a Ramsey-Turán variant of the Hajnal-Szemerédi theorem. SIAM J. Discrete Math. 34 (2020), no. 2, pp. 1001–1010. arXiv:1806.03530

D. Kráľ, B. Lidický, T. Martins, Y. Pehova. Decomposing graphs into edges and triangles. Combin. Probab. Comput. 28 (2019), no. 3, pp. 465-472. arXiv:1710.08486

How to reach me

My correspondence address is:

Department of Mathematics

London School of Economics and Political Science

Houghton st



United Kingdom

My email address is y.pehova@lse.ac.uk